Lortab Drug Abuse

Lortab-Related ER Visits Have Risen 500%

Lortab abuse is a growing problem in the United States and has quadrupled in the last 10 years. Lortab-related emergency room visits have risen by 500%. Lortab is the brand-name for a prescription painkiller that is a combination of hydrocodone and acetaminophen. 

Lortab Abusers Run the Risk of Acute harm to Their Liver

In fact, although hydrocodone is a carefully controlled substance and acetaminophen can be found in over-the-counter medicines such as Tylenol, the acetaminophen component of Lortab may be more likely to cause acute harm to the abuser – through serious and even fatal damage to their liver – than the hydrocodone. This is because, as users develop a tolerance to the hydrocodone in Lortab, they have to increase their dosage to achieve the same effect. They do not, however, develop a tolerance to acetaminophen at the same time. This creates a strange situation in which the "safer drug" causes the worst acute damage. Many users who are aware of the potential dangers of acetaminophen overdose have actually devised a variety of homemade ways  to filter crushed Lortab tablets to reduce their acetaminophen content.

Of course, the hydrocodone component of Lortab also has very serious side effects as well. Lortab drug abusers suffer from many side effects, including:

  • Drowsiness or fatigue
  • Dizziness or lightheadedness
  • Dry mouth
  • Nausea and vomiting
  • Depressed respiration
  • Itching
  • Anxiety
  • Constipation
  • Mood changes
  • Restlessness
  • Pinpoint pupils

Due to the addictive nature of the hydrocodone in Lortab, individuals who engage in Lortab abuse will often display a variety of drug seeking behaviors. These can range from doctor shopping to theft of pills to other illegal activities in order tp support their addiction. These behaviors can have a very negative effect on everyone around the abuser, often breaking up families and alienating friends at exactly the time when the addict needs them most. In addition to these long term effects of Lortab drug abuse, a single large dose can cause a hydrocodone overdose.

The symptoms of a Lortab overdose include:

  • Muscle spasms
  • Slowed pulse or heartbeat
  • Low blood pressure
  • Slow, shallow, labored breathing
  • Pinpoint pupils
  • Unconsciousness
  • Bluish or cold and clammy skin
  • Extreme sweating
  • Stomach cramps or pains
  • Constipation
  • Vomiting

 

Contact the National Information Center for Pain Medication Addiction anytime toll-free at (855) 222-1980 or through our online form, and receive the answers, information or our recommendation for the help you or your loved one need to stop their pain medication addiction!

Get back the quality of life and level of dignity that is only possible when you or your loved one are no longer addicted to pain medication drugs . . . regardless of whether they were obtained legally or illegally.

-->